Jump to content

Photo

Day 21 Of Accutane..is This Normal?

acne glands oil inflammation normal initial breakout accutane

4 replies to this topic

#1 jjasd33

jjasd33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 0
About Me
  • Joined: 30-January 13

Posted 27 September 2013 - 07:00 PM

So my first week of being on 80 mg daily (very first time using accutane) my face actually got more oily. I typically have always had dry skin due to bp washes and all the topical crap is was prescribed through the years, but after a week on tane my face got more oily..idk if this is common or whatnot. I was actually clearing up a bit, but when I started my accutane, I actually did not have many active pimples at that time.

 

On my 2nd week, I seemed to be breaking out with about 4 very minor pimples as well as a cyst on my cheek, I guess this is a start to my IB. At the end of the 2nd week, I was tempted into picking at my cyst (I know, stupid). I got some crap out but definitely not all of it, but by the start of my 3rd week, it was almost gone surprisingly.

 

I thought this would be the end of my initial breakout, but day 16, I could feel 2 cysts coming on my chin as well as 2 cysts on my cheek right next to where the original one. (Whats pissing me off is that its only on my right cheek, never on my left, and its right where new facial hair is growing so i cant really shave it) The thing is, 3 out of the 4 are cysts I had prior to accutane. The one on my chin i actually had for about 3 years, but it usually just stays inactive under the skin. Does accutane bring back old cysts?

 

End of week 3, I tried popping one of the cysts on my chin (new one, not the one I have had before) and it fully popped without much effort...there is still a red slightly raised spot, but no more pressure or pain.

 

Its the end of my 3rd week and I still have active cysts..is accutane working or is it making it worse?

 

Whats weird is that my bacne virtually cleared up in this 3 weeks. It seemed like the accutane is clearing up everything except my old cysts and the exception of the one new one. Will the old ones ever go away, or at least stop inflaming? 

 

My theory on all this is that accutane shrinks the oil glands, but the existing oil needs somewhere to go, so that is why my face was oily at the beginning. While pushing the oil up, it got trapped by some of the old cysts. Bacteria eventually made its way into the old cysts and caused inflammation, redness, and pain. Eventually, the oil will dry up and the bacteria will have nothing to feed on, causing the cysts to go away, and eventually causing total clearness.

 

What do you guys think? 



#2 freefood

freefood

    Junior Member

  • Members
  • Posts & Likes
    Posts: 77
    Likes: 0
About Me
  • Joined: 28-February 13

Posted 27 September 2013 - 09:03 PM

I am currently into my third week on 10mg daily, I too experience an increased in oiliness during the first to second week, but this has since subside.

I have a terrible IB in my first week with 4 giants cysts on my face and multiple huge papules, 2 has gone down in swelling while the other 2 is still active.

 

One of the cysts has swell to an epic proportion which makes me look like i have been punch in the face. One of the cysts i had was exactly the same spot where i had a cyst a year back but i am not sure if it was just coincidence that it was the same spot or that the old cyst still had some pus left inside and accutane is purging it out.

 

My cysts all have a long life cycle , probably will take a month for it to completely flatten and then i have to deal with the pigmentation which gonna take months to fade.



#3 JunKim

JunKim

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 27-September 13

Posted 27 September 2013 - 09:57 PM

that's strange because i was reallly oily before i started accutane, and once i did weeks went by and now my face barely gets oil. 



#4 Miickey Mouse

Miickey Mouse

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 3
About Me
  • Joined: 26-July 13

Posted 02 October 2013 - 09:00 PM

Your theory is correct. Accutane is shrinking your oil glands, but the oil that is already clogged in the pore will take longer to go away. It will either be absorbed back into the body or form as a white head (you will get the biggest white heads you have ever had I might add).

 

My face also became more oily at the start. It is due to your body responding, as your oil glands are drying its trying to produce more oil in a effort to go back to"normal".
The non use of harsh face washes may also contribute, but dont worry you will become dry soon. Then you will be not so dry but not oily either. My face is not really dry at all but i can go a whole day and still not have any oil on my face. Feels great haha

 

I also cleared up instantly and thought no way! Day 10 my IB came and lasted about 3 weeks. It was pretty bad. Then you just get the occasional pimple.

On month 3 now and my face is pretty much clear besides the red marks and scars.



#5 Morgo K

Morgo K

    Skincare enthusiast

  • Veteran Members
  • Posts & Likes
    Posts: 152
    Likes: 22
About Me
  • Gender:Male
  • Location:London
  • Joined: 19-July 12

Achievements

     

Posted 04 October 2013 - 03:31 AM

My face was drier the day after taking my first pill....

I did however get a small initial breakout after 2 weeks, then a huge full blown accutane breakout from weeks 3-4






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users